# SDR XVQ2003F00000

- Difficulty date: November 20, 2003
- Submitted: December 19, 2003
- Operation: Air carrier
- Aircraft: N823AR
- Make and model: Cessna 210M
- Aircraft serial: 21062661
- Engine: Cont IO520*
- Propeller: Mcauly D3A34C401
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Bearing
- Part number: 12170875
- Condition: Failed
- Location: Nose Gear
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS FORCED TO MAKE A GEAR UP LANDING, DAMAGING PROP AND ENGINE.  THE CAUSE WAS FOUND TO BE THE FAILURE OF A BEARING/WHEEL ASSEMBLY THAT ACTUATES THE NOSE GEAR DOORS CLOSING MECHANISM.  THE BEARING FAILED ALLOWING THE WHEEL PORTION TO SHIFT OUTBOARD EXPOSING THE ATTACHING BOLT WHICH WAS NOW STRIKING THE SIDE OF THE NOSE GEAR FORK.  THIS BOLT JAMMED THE FORK IN THE UP POSITION.  IF THE ASSY WAS DESIGNED WITH A LARGE AREA WASHER INSTALLED INBOARD AND OUTBOARD OF THE BEARING THE WHEEL WOULD NOT SHIFT IF BEARING FAILED.
